Skip to main content

Towards Evaluation Games for Fuzzy Logics

  • Chapter

Part of the Logic, Epistemology, and the Unity of Science book series (LEUS,volume 15)

Abstract

The article provides two kinds of game-theoretical semantics for fuzzy logics with special attention to Łukasiewicz logic. The first one is a generalization of the evaluation games for classical logic. It is shown that it provides an interesting contribution to the model theory of fuzzy logics as, unlike the standard semantics, it can deal with the so-called non-safe models. The second kind of semantics makes explicit the intuition about fuzzy logics as logics of partial truth and provides a semantics in the form of a bargaining game. Finally, a basic kind of logic of informational independence of a Hintikka-Sandu style is introduced.

Keywords

  • Fuzzy Logic
  • Imperfect Information
  • Winning Strategy
  • Bargaining Game
  • Completeness Theorem

These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

This is a preview of subscription content, access via your institution.

Buying options

Chapter
USD   29.95
Price excludes VAT (USA)
  • DOI: 10.1007/978-1-4020-9374-6_6
  • Chapter length: 22 pages
  • Instant PDF download
  • Readable on all devices
  • Own it forever
  • Exclusive offer for individuals only
  • Tax calculation will be finalised during checkout
eBook
USD   169.00
Price excludes VAT (USA)
  • ISBN: 978-1-4020-9374-6
  • Instant PDF download
  • Readable on all devices
  • Own it forever
  • Exclusive offer for individuals only
  • Tax calculation will be finalised during checkout
Softcover Book
USD   219.99
Price excludes VAT (USA)
Hardcover Book
USD   219.99
Price excludes VAT (USA)

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  • Belluce, L. P. and Chang, C. C. (1963). A weak completeness theorem on infinite valued predicate logic. Journal of Symbolic Logic, 28(1):43–50.

    CrossRef  Google Scholar 

  • Blass, A. (1992). A game semantics for linear logic. Annals of Pure and Applied Logic, 56(1– 3):183–220.

    CrossRef  Google Scholar 

  • Fermöller, C. G. (2003). Parallel dialogue games and hypersequents for intermediate logics. In Mayer, M. C. and Pirri, F. editors, Proceedings of TABLEAUX Conference 2003, pages 48– 64, Rome.

    Google Scholar 

  • Hájek, P. (1998). Metamathematics of Fuzzy Logic, volume 4 of Trends in Logic. Kluwer, Dordrecht.

    Google Scholar 

  • Hájek, P. and Cintula, P. (2006). Triangular norm predicate fuzzy logics. To appear in Proceedings of Linz Seminar 2005.

    Google Scholar 

  • Hintikka, J. and Sandu, G. (1989). Informational independence as a semantical phenomenon. In Fenstad, J. E., Frolov, I. T., and Hilpinen, R., editors, Proceedings of LMPS, volume 8, pages 571–589. North-Holland, Amsterdam.

    Google Scholar 

  • Hintikka, J. and Sandu, G. (1997). Game-theoretical semantics. In van Benthem, J. and ter Meulen, A., editors, Handbook of Logic and Language, pages 361–410. Elsevier Science B.V., Oxford, Shannon, Tokyo, MIT Press, Cambridge, MA.

    CrossRef  Google Scholar 

  • Łukasiewicz, J. (1920). O logice trojwartosciowej. Ruch filozoficzny, 5:170–171. (On Three-Valued Logic).

    Google Scholar 

  • Mundici, D. (1993). Ulam games, Łukasiewicz logic and AFC*-algebras. Fundamenta Infor-maticae, 18:151–161.

    Google Scholar 

  • Osborne, M. J. and Rubinstein, A. (1994). A Course in Game Theory. MIT Press, Cambridge, MA.

    Google Scholar 

  • Sandu, G. (1993). On the logic of informational independence and its applications. Journal of Philosophical Logic, 22:29–60.

    CrossRef  Google Scholar 

  • Sandu, G. and Pietarinen, A.V. (2001). Partiality and games: propositional logic. Logic Journal of the Interest Group of Pure and Applied Logic, 9:107–127.

    Google Scholar 

  • von Neumann, J. and Morgenstern, O. (1994). Theory of Games and Economic Behavior. Wiley, New York.

    Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Editor information

Editors and Affiliations

Rights and permissions

Reprints and Permissions

Copyright information

© 2009 Springer Science + Business Media B.V.

About this chapter

Cite this chapter

Cintula, P., Majer, O. (2009). Towards Evaluation Games for Fuzzy Logics. In: Majer, O., Pietarinen, AV., Tulenheimo, T. (eds) Games: Unifying Logic, Language, and Philosophy. Logic, Epistemology, and the Unity of Science, vol 15. Springer, Dordrecht. https://doi.org/10.1007/978-1-4020-9374-6_6

Download citation